An analytic proof of Novikov’s theorem on rational Pontrjagin classes

  • D. Sullivan
  • N. Teleman


Vector Bundle Signature Operator Analytic Proof Topological Manifold Quasiconformal Extension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. F. Atiyah, I. M. Singer, The Index of Elliptic Operators, Part III:Annals of Math.,87 (1968), 546–604.CrossRefMathSciNetGoogle Scholar
  2. [2]
    J. W. Milnor, J. D. Stasheff,Characteristic Classes, Princeton, 1974.Google Scholar
  3. [3]
    S. P. Novikov, Topological Invariance of rational Pontrjagin Classes,Doklady A.N.S.S.S.R.,163 (2) (1965), 921–923.Google Scholar
  4. [4]
    I. M. Singer, Future Extension of Index Theory and Elliptic Operators, in Prospects in Mathematics,Annals of Math. Studies,70 (1971), 171–185.Google Scholar
  5. [5]
    D. Sullivan, Hyperbolic Geometry and Homeomorphisms, inGeometric Topology, Proc. Georgia Topology Conf. Athens, Georgia, 1977, 543–555, ed. J. C. Cantrell, Academic Press, 1979.Google Scholar
  6. [6]
    N. Teleman, The index of Signature Operators on Lipschitz Manifolds,Publ. Math. I.H.E.S., this volume, 39–78.Google Scholar
  7. [7]
    P. Tukia, J. Väisälä, Lipschitz and quasiconformal approximation and extension,Ann. Acad. Sci. Fenn. Ser. A,16 (1981), 303–342.Google Scholar
  8. [8]
    —————, Quasiconformal extension from dimensionn ton + 1,Annals of Math.,115 (1982), 331–348.CrossRefGoogle Scholar

Copyright information

© Publications Mathématiques de l’I.H.É.S. 1983

Authors and Affiliations

  • D. Sullivan
    • 1
    • 2
  • N. Teleman
    • 1
    • 2
  1. 1.Institut des Hautes Études ScientifiquesBures-sur-Yvette
  2. 2.Department of MathematicsState University of New York at Stony BrookStony Brook

Personalised recommendations